Posted by: Sanet | 2012-02-10

Halflife of Geodon/Coping OK on half the dose

Dear Cybershrink, I wrote a while ago that Discovery reduced my benefit for Geodon by R800. I had to reduce the dose to 60mg nocte and 20mg mane. For how long I will be able to afford the 20mg dose, I am not sure. Anyway, it has been 2 weeks on the reduced dose (from 140mg previously) and I still feel good. My mood is slightly elevated and people are noticing it. They say that I look particularly friendly and happy. The irritability I can deal with. I just started sleeping badly the last 2 nights. But it has been amazing that such a drastic drop in dose did not affect me at all actually. So, does this mean that I don''t need the higher dose. Or is the half life of Geodon just very long and I will still see the effects in a week or two. I was doing worse in the first few days than I''m doing now currently.
Could my Dr Not just increase my Epitec dose instead of increasing the Geodon again. My GP said the recuced dose made me more alert, and I also feel less drugged. It is the first time in 4 years that I have missed an evening dose. Today I''m tired, because I didn''t sleep well and had to take aterax, which I know you don''t approve of.
Discovery is re-evaluating my case, apparently my Dr did not complete the appeal form properly - I am disgusted with the way he has handled the situation and will not be seeing him again. I have to cancel next week''s appointment, but I don''t even want to phone the practice
I also reported Discovery to the CMS.
But, what if I don''t need the higher dose? Maybe just 80/20mg or and increase in Epitec. I''m seeing the new Shrink on the 27th, unless they get a cancellation, but I''m travelling so much, that I think it will be impossible that they will have an opening on the 4 days that I''m at home. I find stress makes the irritation worse. I''m trying to reduce my stress as far as possible and has told my manager what is going on with Discovery. She has always been supportive of my Bipolar and she has been a great help. She has even offered to get financial help from the company if I don''t succeed with Discovery, but I don''t want top management to know about my condition.
Your advice would be appreciated. Do you think I''m becoming hypomanic and could I still become hypomanic on the reduced dose or should I have settled by now?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm pleased to hear that you are feeling OK, indeed maybe better, on the forced lower dose ( so long as this isn't an early manic episode ! ) Maybe you were indeed on a higher doe than you needed --- but only a proper in-person assessment by a specialist who knows you, could helpfully clarify this.
Yes, I strongly dislike Aterax, and am amazed that it is still allowed on the market --- probably because it was approved for sale so long ago and has never been re-examined, is still profitable for the manufacturers, and sill prescribed by old-fashioned doctors. There are FAR far better meds for insomnia, and far safer.
I understand your frustration with the doctor who didn't help or complete the appeal form properly. That was part of his job to do that earnestly and well.
I understan your concerns and other more specific questions, but ONLY your new shrink, after a proper detailed asessment, can answer them usefully

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.